MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35052-HPHNM
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "picc inserted in icu on (b)(6) 2025 for iv antibiotics.Blocked on (b)(6) 2025." additionally, "the site as a whole has noticed an increase in blocked piccs over the last few months." there was no patient harm or injury.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00691.
 
Event or Problem Description
It was reported "picc inserted in icu on (b)(6) 2025 for iv antibiotics.Blocked on (b)(6) 2025." additionally, "the site as a whole has noticed an increase in blocked piccs over the last few months." there was no patient harm or injury.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00691 and 9680794-2025-00690.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 2-lumen picc catheter for analysis.Signs of use in the form of excess biological material were observed on and within the sample.Visual analysis revealed a kink on the catheter body adjacent to the juncture hub which matched the customer description.The slide clamps were not activated.The clamp catheter/box clamp assembly was attached to the catheter around the 45 cm mark.The catheter body was not fully secured within the clamp catheter; however, it is unknown whether the catheter was out of position prior to removal from the patient.During functional testing, the clamp catheter/box clamp assembly was removed from the catheter and compressions markings were noted on the catheter body where the clamp catheter/box clamp assembly was attached.The customer description stated the catheter was in use in the patient for seven (7) days prior to the blockage being detected.The catheter body length from the juncture hub to the distal tip measured 19 13/16", which is within the specification limits of 19 1/2" - 20" per catheter product drawing.The outer diameter of the catheter body measured 0.0710", which is within the specification limits of 0.0705" - 0.0710" per catheter extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." prior to removal of the clamp catheter/box clamp assembly, a lab inventory syringe was used to flush each extension line.No blockage was observed when the white proximal lumen was flushed; however, a blockage was confirmed within the pink distal lumen.Biological material was observed exiting the distal end of the catheter during flushing.The clamp catheter/box clamp assembly was removed, and the pink distal lumen was flushed again.A blockage was still present.A lab inventory 0.018" guide wire (measured 0.018") was threaded through the catheter.The guide wire pushed out the blockage of excess biological material.The pink distal lumen was flushed again and the lumen flushed as intended with no more blockages observed.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "flush lumen(s) to completely clear blood from catheter.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of a blocked catheter was confirmed through complaint investigation of the returned sample.Functional testing of the returned catheter revealed a blockage within the pink distal lumen due to excess biological material.The catheter met all relevant dimensional and functional requirements after the biological material was removed.It was noted a kink was observed on the catheter body adjacent to the juncture hub, and compression markings were observed on the catheter body where the clamp catheter/box clamp assembly was attached.Both defects combined with excess biological material may cause or contribute to the blockage observed.It was also noted that the customer stated the catheter was functionally in use for seven (7) days prior to the blockage being detected.A device history record review was performed , and no relevant findings were identified.Based on the customer report and the sample received , unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22826798
Report Number9680794-2025-00690
Device Sequence Number4577917
Product Code LJS
UDI-Device Identifier00801902101099
UDI-Public(01)00801902101099(11)240708(17)260228(10)33F24F0290(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number33F24F0290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPOORTED.; NOT REPOORTED.
Patient SexFemale